Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
|WineCountryGal - Tue Feb 09, 2010 12:59 am||
I have been taking birth control pills for 10 years. I have been taking Mononessa 28 Tablet (or the equivalent generic) for the past 5 or 6 years I think. About 6 months ago I started having bleeding when I have about 7 active pills left. I bleed for 2 to 3 days and then it stops. I have a normal period during the inactive pills. The bleeding I am describing is dark/brownish and clotty almost at times. There is sometimes light cramping associated with this bleeding. There is not a lot of blood but enough that I need to wear a maxi pad. I am concerned that my birth control pills are no longer working and that I could be ovulating. Is this possible?
|Debbie Miller, RN - Tue Mar 02, 2010 7:26 pm||
Women don't develop tolerance to the pill where it becomes ineffective over time, but if the inconvenience is bothering you, a switch to a different pill might be beneficial.
It is possible to ovulate while on the pill (for any woman) but it is unusual and usually associated with missed pills (usually 2 or 3). Taking them as directed in 99% of cases will prevent ovulation.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.